Discussions that mention potassium

High & Low Blood Pressure board


[QUOTE=sandy fatow;3454932]i started on this drug four days ago. my blood pressure actually came down to healthy rate for first time in months. today it is 147 over 92 again. i am wearing over the counter pain patches for thumbs that seem to be wearing out and a back injury that i got 1 year ago, i have a bulging disk and chiropractic treatment has me 96% our if oain but the patches just seem to take the edge of. today i just do not feel well. yesterday i slept 4 hours in the day. i am taking potassioum and magnesium. any ideas would be appreciated. thanks sandy

Sandy, I have been on hct and your post has red flags all over it for me!!

First off, does your doctor know that you are using these patches for pain? They may elevate pressures or may interfere with the way the hct works!

Secondly, sleeping 4 hours during the day is a sign that something is seriously wrong (assuming your sleep hygiene is good). This may be a sign of an adverse reaction to hct or it may be an indication of an electrolyte imbalance...serious stuff either way and should not be ignored!!! This needs to be reported to your doctor!

Thirdly, does your doctor know that you are taking the potassium and magnesium tabs? He needs to know this as too much or too little can cause an electrolyte imbalance and the symptoms can be the same whether it be too much of one thing or too little of another! Electrolyte imbalances can mess with your mind, your thinking so tell your doctor right away.

I would strongly urge you to call your doctor's office as soon as possible...these kinds of things can get out of whack FAST and then it becomes very difficult to ask for the help you need...I know because I was sleeping as much as 20 hours a day (on hctz) and all I could think of is "Maybe tomorrow I won't be tired and I'll be able to...."

Take care and please get back to us to let us know how you're doing.

Bethsheba